Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

How long can you take valprol after diagnosis ?

Hi, I am Soumitra from Kolkata, India. 35 years old, Healthy built, 90kgs weight and 5 10 height. I had suffered neurological disorder on 1994 where i used to get a very small paralytic attack on my lips. EEG and MRI had been done that time, but with no results. From that day onwards, I am on medicine, specifically VALPROL CR 500 (twice daily) for the last 19 years. Till now, I am well physically. Hvent faced the same problem again severely. Now my question to you sir, is how long do I continue with the medicine. I have continued it for the last 19years without stop, should I continue or stop taking the medicine.. Thanking you, Regards, Soumitra
Asked On : Sat, 26 Nov 2011
Answers:  3 Views:  137
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
if you are seizure free for more than a year and if your scans and EEG are normal, an attempt to taper and stop the seizure medicine can be made over next few weeks under medical supervision. Its very likely that you may not need it any more. But need to be stopped in gradually reducing doses. feel free to ask further.
Answered: Sat, 26 Nov 2011
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello.Welcome o HCM forum.If you haven't suffered any attack in past three years,you can think of going off from your medicine,but by tapering the dose and in consultation with your neurophysician.Thanks and good luck.
Answered: Sat, 26 Nov 2011
I find this answer helpful
General & Family Physician Dr. K. P. V. Rao's  Response
Hi Soumitra,
I appears that you are bieng treated for focal epilepsy.19 years is a too long period unless you have been consulting a neurologist regularly and who has advised you to continue the medicine,otherwise we usually continue the medicine for three years,and if you have not had any episodes of your earlier symptoms,we usually taper the drugs and stop the medication.However,I advise you to consult you neurologist before stopping the medicine.
Answered: Sat, 26 Nov 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor